View Single Post
Old 06-06-2009, 10:44 AM   #2
feelbad feelbad is offline
Senior Veteran
(female)
 
Join Date: Dec 2003
Posts: 10,133
feelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB Userfeelbad HB User
Re: Bloated liver, sharp pains and high depakote levels

just what did your bloodwork say about your overall liver functions? was your valproic acid level okay? the one thing you need to keep in mind when on dep is that it can cause impairments of certain lever functions that if not noted can trun into a bot more of a problem for some people. dep has a big black box warning right at the very beginning of any place you look up actual Rxing info on this drug. the black box warning is the biggest most prominant type of warning the FDA can place on any drug only becasue of the possible side effects of having to be on it.

this particular drug also requires very REGULAR liver monitoring just becasue of that potential of function loss or impairment. it(reg labs) should NEVER ever stop while on it since it really is the only way to tell that functions are being affected, ya know?finding out just where your functions are currently at along with ALSO obtaining the very important 'look' at the liver itself using an ultrasound will kind of give you the best overall picture.

i have a liver and kidney disease myself,and believe me the labs will only give you part of the true overall picture of any level of true organ function and affectation. the labs will only go out of normal ranges once that damage/affectation reaches some magic threshhold level that makes them go out of range. that is why the ultrasound is really needed to get the best overall view. this is what i have done routinely every year along with having my labs done every six months too. this really would be the best idea right now for you too. getting that ultrasound.

my son had to be on depakote for about a year so i DO really understand this med more than most. this just IS one of many different types of actual Rx meds that DO require regular labs to be done on any patient taking them. from what the title of your post is, are your valproic levels way too high right now? did they lower the amount of dep you were on to a much safer amount? i really would see about actually getting off the dep all together just because of what is actually going on right now. just in what way is the dep being used on you? there are alot of different reasons that any doc would place a patient on dep,that is why i am asking. my son was on it for help with depression and as a mood stabilizer too. but i would be asking some questions here of your Rxing doc and finding out about the overall hepatic labwork oo. but getting that look with an ultrasound really IS just very needed in your case right now. i wish you luck with all of this. please keep me posted. Marcia


just an FYI here about the jaundice? it will usually start in the eyes first then show up in other areas. but those eyes are almost always the starting point. what was your bilirubin level at? and any other out of range labs?
__________________
3-22-01,herniated C-6-7
11-20-01,placement of hardware for failed fusion
9-22-03,removal of cavernous hemangioma that was inside spinal cord. Neuro damage to L hand L leg and R leg.